MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 26 FR., WITH DEFLECTING OBTURATOR; RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS

OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 26 FR., WITH DEFLECTING OBTURATOR; RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Model Number A22042T
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience, the reported phenomenon could not be determined, and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of a bladder tumor (turbt) procedure on (b)(6) 2020, the ceramic insulation at the distal end of the resection sheath broke off inside the patient.However, this went unnoticed until (b)(6) 2020, when a cystoscopy procedure was performed due to the recurrence of the bladder tumor, and a fragment of the beak was noticed inside the patient's prostate.Due to the recurrence of the bladder tumor, a follow-up turbt procedure is scheduled for (b)(6) 2020, during which the broken-off fragment is to be retrieved.There was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to the manufacturer for investigation/evaluation but to olympus medical system corporation in hinode, japan (omsc), (returned to omsc on 2020-10-06).The evaluation at omsc hinode confirmed that the ceramic insulation at the distal end of the resection sheath is broken off.The cause of this damage is most likely mechanical overload due to the application of excessive force and/or mechanically induced wear and tear.Therefore, this event/incident was attributed to use error.It cannot be conclusively determined whether the insulating insert had already been pre-damaged before the incident occurred, whether the damage was triggered during the reprocessing cycle preceding the incident, or during the last procedure.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the resection sheath without showing any abnormalities.The case will be closed on olympus side and the user will be informed about the investigation results.

Brand Name
RESECTION SHEATH, 26 FR., WITH DEFLECTING OBTURATOR
Common Device Name
RESECTION SHEATHS, IRRIGATION RINGS, CYSTOSCOPE SHEATHS, HYSTEROSCOPE SHEATHS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10545202
Report Number9610773-2020-00216
Device Sequence Number3546206
Product Code FJL
UDI-Device Identifier04042761020992
UDI-Public04042761020992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22042T
Device Catalogue NumberA22042T
Device Lot Number131W
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1